MAUDE Adverse Event Report: ARTHREX, INC. 1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK; BIT, DRILL

ARTHREX, INC. 1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK; BIT, DRILL
Model Number 1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via email that an ar-3600d-2h drill broke about 20mm into the patients acetabulum.This was discovered during a hip scope procedure.Additional information received 1/27/2022: this was discovered during a labral repair procedure.After the drill bit broke, surgeon did not remove the broken fragments and it still remains in the patient.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which displays the broken drill tip.However, without return of the device for physical evaluation, the cause remains undetermined.No change in harm was identified.

Brand Name
1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13526263
Report Number1220246-2022-04446
Device Sequence Number4524242
Product Code HTW
UDI-Device Identifier00888867298019
UDI-Public00888867298019
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Device Catalogue NumberAR-3600D-2H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date06/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown